MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Foreign Body Sensation in Eye (1869); Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date not provided only that symptoms stated immediately after implant.Best estimate is (b)(6) 2018.If explanted; give date: unknown, not provided, but the best estimate date is since (b)(6) 2018.If explanted; give date: n/a (not applicable).The lens remains implanted.(b)(4).Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated, and no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed one additional complaint was received for this production order number.; however, the issue was unrelated to this complaint folder.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
A female patient reported having issues with her implanted lenses.The patient indicated that her symptoms started immediately after she had the cataract surgeries two years ago.The patient has been having dry eye and has been treated with several different brands of eye drops which have not helped.The patient is extremely intolerant to lights, especially day light.The patient watches tv with yellow glasses and stated blue ones do not help with the light issues.Her eyes feel very tired and achy.The patient stated that she initially had issues with halos which went away, but her light sensitivity remains to date.The patient was given steroid drops for few weeks a year ago as her eyes were achy and inflamed.The patient reported that her vision is not as good as it used to be and she has burning/foreign body sensation as though there is sand in her eyes.Every month she has been seeing her doctor and on one occasion, her doctor prescribed a combo antibiotics/steroid which seemed to help, but she finished that about a month ago.Reportedly, her doctor dilated her eyes and found scar tissue.The doctor told the patient that he can either remove/replace the lenses which may be risky, and a better outcome is not guaranteed, or he could remove the scar tissue using laser treatment which also would improve her vision in the left eye.However, the doctor warned the patient that after the laser treatment, an explant would not be possible; therefore, the patient is reluctant on what would be the best option for her.The patient also indicated that she does not want another eye surgery.On june 24, 2020 the doctor used punctal plugs for the patient to treat her dry eye symptoms which is supposed to last 3 months but the patient stated it has not helped with her symptoms.The patient reported that she can perform her daily activities but is afraid of driving due to excessive blinking which makes it hard to drive.The patient explained that she had to pull off the road once due to blinking issue, even with sunglasses on.The patient washes her eyelids with (b)(6) baby shampoo as advised by her doctor and uses eye drops about 10 times/day which does not help her.The only short relief the patient gets is when she applies warm compress to her eyes.The patient may refer to specialist for a second opinion.No further information was provided.The patient had bilateral lenses implanted.This mdr report is for patient's left eye.A separate report is being submitted for the patient's right eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10435267
Report Number9614546-2020-00328
Device Sequence Number2727123
Product Code MFK
UDI-Device Identifier05050474560185
UDI-Public(01)05050474560185(17)190205
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2019
Device Model NumberZKB00
Device Catalogue NumberZKB00U0250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005